MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR P14; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR P14; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515100
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd phaseal¿ protector p14 experienced an expansion chamber that burst.The following information was provided by the initial reporter: while using phaseal protectorp14 correctly, it split cytostatic with force to hdw¿s hands.When drawn drug from the bottle, the balloon exploded and all drug spilled.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 12-jul-2022.Investigation summary: one sample protector was returned to our quality engineer for investigation.Functional testing was completed, passing liquid through the injector into the vial, it was noted that the filter of the protector was saturated.No leakage outside of the protector was identified, however, liquid was observed inside the expansion chamber.If the protector is used more than once, liquid may accumulate and oversaturate the filter.This oversaturation would create a pressure which prevents proper air release to the expansion chamber.The same effect may occur if liquid accumulated within the internal face of the vial rubber stopper, overpressure can then create a leak into the expansion chamber.Products undergo visual and functional testing throughout manufacturing to ensure the quality and functionality of the device, including verification all critical dimensions are within specification and the expansion chamber is properly positioned and welded.As the lot involved in this incident is unknown, a device history review could not be performed.Based on the quality team's investigation, a root cause related to our manufacturing process cannot be identified at this time.H3 other text : see h10.

Brand Name
BD PHASEAL¿ PROTECTOR P14
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14960470
Report Number3003152976-2022-00313
Device Sequence Number20180879
Product Code ONB
UDI-Device Identifier00382905151002
UDI-Public00382905151002
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number515100
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2022
Supplement Date Received by Manufacturer09/26/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown